Propecia and Acne: Is there a Connection?
There is currently a controversy over Propecia’s role in acne. For the most part, there is a multitude of conflicting evidence. Some users report that Propecia causes acne; some report that it actually clears it up.
Does Propecia Clear Acne? The Argument
Propecia works by regulating an androgen called dihydrotestosterone, or DHT. DHT is considered to be a catalyst for male pattern baldness; thus when it is regulated, hair loss can be reduced, even reversed.
Propecia was first discovered during the course of finding a cure for prostate enlargement. However, because it regulates hormones such as testosterone and dihydrotestosterone, it was accidentally found to cause less hair loss. Because acne is partially considered to be a hormonal problem, a drug that can regulate hormones should be able to affect the condition.
Does Propecia Cause Acne? The Counter-Argument
If Propecia is argued to help alleviate acne, one may argue that it may also exacerbate it. After all, science is still unsure of the full working of the body’s hormones. It does not take much imagination to think that Propecia may cause acne – indeed, some users of the drug have complained about the drug in those terms.
The Conclusion: Inconclusive
No one can say for sure if Propecia causes acne or if it treats it. There are cases of people who claim to have inadvertently treated their acne while using Propecia; there are also cases of people who began to have acne after using Propecia. In the end, it might boil down to the personal genetic and hormonal differences between individuals.
About the Author: For more hair loss prevention tips, please visit: Hair Loss Solutions a website that specializes combating hair loss and Propecia and Acne